Ask the expert

tada

Medications Reaction


Question

I have a question regarding CdLS children and adults and their reactions to prescription drugs, antibiotics, pain medications, etc. Do you have any data on this? As they mature, is there an increase in their sensitivity to drugs

I definitely know that my 24-year-old son cannot tolerate any type of sedative, tranquilizer or sleep drug. In the past few years he is showing reactions to antibiotics. They cause sleeplessness and severe hyperactivity. The doctors say that antibiotics do not usually cause such reactions. This weekend he did not sleep for 30 hours; he was exhausted. When I stopped the antibiotic he finally slept, but the infection has not been covered long enough with the antibiotic.

Answer of our experts

Individuals with CdLS are quite sensitive to some medication, often reacting with "paradoxical" behavior to sedatives and other medications with sedative side effects. This may have several mechanisms, not the least being "fighting" the feeling of sedation. Numerous antibiotics have neurologic side effects and I'm afraid you may have to go by trial and error to find ones that your son can tolerate, with no real guarantee that he will continue to do so on a second course later. Good luck and don't forget to e-mail the Foundation with any major reaction or side effect that he has it helps us all to understand these phenomena

DS/ TK 7-13-10

Answer is checked and valid for
us
Find other pages that share the same topic as this page Autonomic nervous system

Recommendation(s)

Autonomic nervous system

R47
Seizures in individuals with CdLS should be treated using the general management schemes.
R48
An MRI of the brain should be considered only if the individual with CdLS shows neurological signs other than microcephaly (smaller than normal head).

Legal Disclaimer

Please take note that the Ask the Expert service is comprised of volunteer professionals in various areas of focus. Answers are not considered a medical, behavioral, or educational consultation. Ask the Expert is not a substitute for the care and attention your child’s personal physician, psychologist, educational consultant, or social worker can deliver.

Do you have a question you would like to ask?

Ask a Question
Do You need help **urgently**? [[Contact the CdLS Foundation USA, Contact Us>>WaihonaPartners.USA.emergencyContact]]!